Reply To: Uloric and Hair Loss

#2036
Gout Patient
Participant


I have had gout for over 30 years. My uric acid level was at 9.7 when my doctor put me on Uloric 40mg per day. In 30 days my uric acid level tested at 5.2.

But, I was surprised that I had a gout episode soon after I began taking Uloric. My doctor didn’t tell me that was a common side effect.

I then Googled Uloric and found that it is common to have gout episodes as the uric acid level goes down and uric acid crystals dissolve. My doctor didn’t tell me any of this, so it was good to know. But I have other questions.

I have been on the medicine about 8 weeks now. Every day I have gout-like symptoms, but it is not as painful as the gout episodes I experienced prior to going on Uloric.

Here’s my first question. The gout attacks now are different almost daily, in that it might be my toe joint one day. The very next day it may be my other foot entirely. The next day it may be my knee. This is totally different than my past gout attacks that would hit 1 body area and be there for a week or more (it never traveled like this daily). Is this normal?

I understand the crystals are disolving… but are they traveling around in my body? What’s the deal with the pain being in different areas almost daily? I don’t understand this at all.

The pain is about the same every day. I manage it with Advil… which is adequate. But will the gout episodes gradually get farther apart? Instead of every day?

Also, will the level of pain be less and less over time – as the months go by – or will this pain level remain until the last of the crystals are dissolved?

Thank you VERY much for any help you can give me. My doctor doesn’t seem to be able to help me much with this kind of information.